Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Jackson, MS

April 2, 2012Chicot County, Arkansas; Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 4:44 PM CDT for Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 4:44 PM CDT (21:44 UTC)
Expired
Apr 2, 2012, 5:45 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-117 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS54 KJAN 022144
SVRJAN
ARC017-MSC011-151-022245-
/O.NEW.KJAN.SV.W.0159.120402T2144Z-120402T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHAW...ROSEDALE...CLEVELAND...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 545 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MCMILLAN
  CORNER TO 7 MILES EAST OF AVON MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENVILLE BY 450 PM CDT...
  METCALFE BY 500 PM CDT...
  LAMONT...WINTERVILLE AND LELAND BY 505 PM CDT...
  SCOTT BY 510 PM CDT...
  BENOIT BY 525 PM CDT...
  SHAW BY 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3380 9065 3362 9070 3361 9077 3348 9076
      3310 9092 3350 9146 3357 9140 3352 9126
      3357 9124 3359 9115 3362 9114 3367 9123
      3371 9121 3368 9104 3371 9107 3373 9115
      3377 9115 3378 9099 3384 9108 3394 9103
TIME...MOT...LOC 2145Z 219DEG 26KT 3351 9131 3323 9092

$$

JC
2 follow-up statements
955 
WWUS54 KJAN 022222
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT MON APR 2 2012

ARC017-MSC011-151-022245-
/O.CON.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
522 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN BOLIVAR...NORTHERN WASHINGTON AND NORTHEASTERN CHICOT
COUNTIES...

AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BENOIT TO 10
MILES EAST OF LELAND MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSEDALE AND BEULAH BY 540 PM CDT...
  PACE...BOYLE...CLEVELAND AND RENOVA BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.

&&

LAT...LON 3380 9066 3363 9070 3360 9077 3333 9083
      3324 9087 3346 9129 3356 9125 3360 9114
      3367 9123 3370 9121 3370 9115 3367 9111
      3368 9104 3371 9107 3373 9115 3376 9115
      3378 9099 3384 9108 3394 9101
TIME...MOT...LOC 2223Z 219DEG 26KT 3372 9110 3344 9071

$$

JC
739 
WWUS54 KJAN 022233
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON APR 2 2012

ARC017-MSC151-022243-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
CHICOT AR-WASHINGTON MS-
533 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND
NORTHEASTERN CHICOT COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.

LAT...LON 3380 9066 3365 9070 3361 9077 3354 9079
      3354 9121 3357 9122 3360 9114 3364 9116
      3366 9123 3370 9121 3370 9115 3367 9111
      3368 9104 3371 9107 3373 9115 3376 9115
      3378 9100 3384 9108 3394 9101
TIME...MOT...LOC 2233Z 219DEG 26KT 3378 9104 3350 9065

$$

MSC011-022245-
/O.CON.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
BOLIVAR MS-
533 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEULAH TO 10 MILES SOUTHEAST OF
SHAW MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSEDALE AND BEULAH BY 540 PM CDT...
  PACE...BOYLE...CLEVELAND AND RENOVA BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.

&&

LAT...LON 3380 9066 3365 9070 3361 9077 3354 9079
      3354 9121 3357 9122 3360 9114 3364 9116
      3366 9123 3370 9121 3370 9115 3367 9111
      3368 9104 3371 9107 3373 9115 3376 9115
      3378 9100 3384 9108 3394 9101
TIME...MOT...LOC 2233Z 219DEG 26KT 3378 9104 3350 9065

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 2, 4:10 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT MON APR 2 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST
IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE
POSSIBLE OVER THE NEXT FEW DAYS.

CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING
NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON
METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS
BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN
LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST
REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT
CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY
3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL
TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE
AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS
IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS
MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO
THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE
INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR
PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE
PINE BELT REGION THROUGH 8PM.

HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS
ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS
INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH.
THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS
MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER
IN THE NIGHT.

FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL
EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH
SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN
AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT
TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH
INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND
1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN
BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS
SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL
SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE
STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE
POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE.

THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON
WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH
COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF
WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE
PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE
WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE
FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE
ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS
IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF
THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM
ACTIVITY. /28/

.LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE
TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH
INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF
MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY
OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF
THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD
OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE
WARM AND DRY CONDITIONS. /EC/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND
THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR
TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING
GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL
SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE
EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP
AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING
AFTER ABOUT 15Z TUESDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  85  65  82 /  51  20  22  55
MERIDIAN      61  87  61  81 /  43  23  12  46
VICKSBURG     62  86  64  82 /  40  16  33  58
HATTIESBURG   64  88  65  83 /  41  17  18  50
NATCHEZ       64  85  66  83 /  21  16  38  63
GREENVILLE    64  85  65  85 /  51  17  44  55
GREENWOOD     65  85  66  84 /  46  23  36  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>045-047>051-053>057-059>066-072>074-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO
THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP
WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE
WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK
ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT
LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT.

THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO
VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST
MISSISSIPPI ZONES THROUGH 8 OR 9 PM.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY.

MSZ029>033-038-039-046-052-058-031900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
LAUDERDALE-CLARKE-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS
LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS
FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY
MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER
THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND
60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Apr 2, 4:00 PM CDT, 44 minutes before
MSZ055>058-065-066-022145-
SMITH MS-SIMPSON MS-JONES MS-JASPER MS-COVINGTON MS-CLARKE MS-
400 PM CDT MON APR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON APR 2 2012

...BAND OF THUNDERSTORMS PRODUCING STRONG WINDS MOVING NORTH ACROSS
EASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES SOUTHWEST OF
TAYLORSVILLE TO 9 MILES SOUTHEAST OF MILL CREEK AT 359 PM CDT...
MOVING NORTH AT 20 MPH.

SPORADIC REPORTS OF WINDS TO 50 MPH AND SOME MINOR WIND DAMAGE HAVE
BEEN RECEIVED FROM THIS LINE OF STORMS.  PEOPLE IN SOUTHWESTERN
CLARKE...NORTHEASTERN COVINGTON...JASPER...NORTHERN JONES...AND
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3183 8876 3182 8894 3152 8894 3178 8965
      3222 8967 3210 8865
TIME...MOT...LOC 2059Z 235DEG 9KT 3174 8953 3158 8887

AEG
Local storm report, Apr 2, 4:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     PORT GIBSON             31.96N 90.98W
04/02/2012                   CLAIBORNE          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
            COUNTY

&&

GERARD
Local storm report, Apr 2, 4:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
04/02/2012                   LINCOLN            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
            AND LINCOLN COUNTY

&&

DL
Local storm report, Apr 2, 4:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     COLLINSTON              32.69N 91.87W
04/02/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TWO TREES DOWN

&&

GERARD
Local storm report, Apr 2, 4:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
04/02/2012                   CHICOT             AR   EMERGENCY MNGR

            TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
            OUTFLOW WINDS

&&

GERARD
Local storm report, Apr 2, 4:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             FLOWOOD                 32.32N 90.11W
04/02/2012  M1.00 INCH       RANKIN             MS   OFFICIAL NWS OBS

            DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
            SIZED. ALSO HAD WIND GUST TO 44 MPH.

0430 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES DOWN IN FLORA AREA

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:36 PM CDTSevere Thunderstorm WarningJANAshley54 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningJANChicot54 min
Apr 2, 1:54 PM CDTSpecial Weather StatementJANLamar, Marion31 min
Apr 2, 2:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson60 min
Apr 2, 2:16 PM CDTSevere Thunderstorm WarningJANLamar, Marion59 min
Apr 2, 2:31 PM CDTSevere Thunderstorm WarningJANLamar44 min
Apr 2, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Jones38 min
Apr 2, 2:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson60 min
Apr 2, 2:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Apr 2, 3:05 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis60 min
Apr 2, 3:05 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln55 min
Apr 2, 3:10 PM CDTFlash Flood WarningJANFranklin, Jefferson2 hr
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren55 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningJANHinds67 min
Apr 2, 3:24 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence66 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningJANHinds, Rankin64 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln31 min
Apr 2, 4:00 PM CDTSpecial Weather StatementJANClarke, Jasper, Jones, Smith45 min
Apr 2, 4:07 PM CDTFlash Flood WarningJANCovington, Forrest, Jones113 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington57 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo65 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANMadison, Rankin80 min
Apr 2, 4:51 PM CDTSevere Thunderstorm WarningJANLeake, Scott69 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower62 min
Apr 2, 5:14 PM CDTSevere Thunderstorm WarningJANAttala, Madison54 min
Apr 2, 5:16 PM CDTFlash Flood WarningJANMarion119 min
Apr 2, 5:49 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Winston23 min
Apr 2, 6:02 PM CDTSpecial Weather StatementJANChoctaw, Grenada, Montgomery, Webster28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.